Georgia, 2013

Wildfire in Georgia, November 8, 2013

November 8, 2013 · NWS FFC · 1 event in 1 county or zone

Dry high pressure was in place across the area, and a few locations especially in northwest Georgia were able to briefly experience critically low relative humidity values during the afternoon.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Dry high pressure was in place across the area, and a few locations especially in northwest Georgia were able to briefly experience critically low relative humidity values during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 8, 1:03 PM EST, 57 minutes earlier.

Area forecast discussion, Nov 8, 1:03 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EST FRI NOV 8 2013

.PREV DISCUSSION... /ISSUED 629 AM EST FRI NOV 8 2013/

SHORT TERM /TODAY THROUGH SATURDAY/...
/ISSUED AT 328 AM EST FRI NOV 8 2013/
LATEST SURFACE ANALYSIS SHOWS A COOL DOME OF HIGH PRESSURE ALONG THE
MID AND LOWER MS VALLEY REGIONS THIS MORNING. THE SURFACE RIDGE WILL
DRIFT EASTWARD ACROSS THE TENNESSEE VALLEY THROUGH THIS EVENING...
THEN SETTLE ALONG THE MID ATLANTIC COASTAL REGION EARLY ON SATURDAY.
AS A RESULT... EXPECT MOSTLY CLEAR SKIES THROUGH AT LEAST TONIGHT AS
A FEW HIGH CLOUDS STREAM ACROSS FROM THE WEST. THE HIGH CLOUDS MAY
THICKEN A BIT ON SATURDAY... HOWEVER... MOST AREAS SHOULD STILL SEE
AT LEAST PARTLY SUNNY CONDITIONS SATURDAY AFTERNOON. THE COOL
NORTHWEST TO NORTHEAST WIND FLOW WILL HOLD TEMPERATURES BELOW NORMAL
THROUGH TONIGHT. THEN A WARMING SOUTHEAST WIND RETURNS TO THE AREA
ON SATURDAY... ALLOWING TEMPS TO CLIMB INTO THE MID AND UPPER 60S
SATURDAY AFTERNOON. SHOULD SEE SOME PATCHY FROST EARLY SATURDAY
MORNING ACROSS THE TYPICAL COLD SPOTS... AS SOME AREAS SEE TEMPS DIP
INTO THE LOWER-MID 30S UNDER MOSTLY CLEAR SKIES AND CALM WINDS.
LEANED CLOSE TO A MAV AND MET BLEND FOR TEMPERATURES THROUGH THE
SHORT TERM.

39

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED AT 328 AM EST FRI NOV 8 2013/
GUIDANCE IN DECENT AGREEMENT FOR AT LEAST THE FIRST PORTION OF THE
LONG TERM AS MAINLY ZONAL FLOW AND DRY CONDITIONS PERSIST. A
WEAKENING SFC HIGH IS PROGGED TO SLIDE EASTWARD ACROSS THE OHIO
VALLEY...RESULTING IN PRIMARILY A NW TO NE WIND SHIFT SATURDAY NIGHT
INTO MONDAY. WE CAN EXPECT NEAR TO SLIGHTLY ABOVE NORMAL TEMPS AND
PARTLY CLOUDY TO MOSTLY CLEAR SKIES THROUGH EARLY WEEK.

THE MAIN FORECAST CONCERN WILL BE WITH THE EVOLUTION OF A RELATIVELY
HIGH AMPLITUDE UPPER TROUGH PROGGED TO DIG INTO THE EASTERN CONUS
FOR MIDWEEK. GFS AND CMC GUIDANCE CONTINUE TO SHOW A LESS
PROGRESSIVE AND MORE BENIGN SOLUTION...KEEPING THE AREA MOSTLY DRY
AS THE BACKDOOR FRONT PUSHES THROUGH TUESDAY INTO TUESDAY NIGHT WITH
LIMITED AVAILABLE MOISTURE. HOWEVER...THE ECMWF REMAINS THE
OUTLIER WITH BREAKING OFF DEEPER TROUGH ENERGY INTO A STRONG CUTOFF
LOW...H5 538 DAM...FOR WEDNESDAY. THIS SOLUTION COULD ALSO DRAW IN
SOME WRAP-AROUND MOISTURE TO PARTS OF THE NORTH AND EAST AND
POTENTIALLY MAKE FOR AN EARLY TASTE OF WINTER. HAVE COORDINATED WITH
SOME OF SURROUNDING OFFICES TO LEAN MORE TOWARD THE CONSENSUS AND
NOT BUY IN ON THE ECMWF UNTIL MORE AGREEMENT OR CONSISTENCY IS MADE
THAT FAR OUT IN THE FORECAST. LOOKS LIKE TIMING IS DECENT ENOUGH ON
BACKDOOR FRONT AND ANY LINGERING MOISTURE TUESDAY NIGHT TO WARRANT
SLIGHT TO LOW CHANCE POPS FOR SHOWERS ACROSS NORTH GA. WILL CONTINUE
TO ADVERTISE MAINLY SLIGHT POPS FOR SHOWERS WEDNESDAY INTO WEDNESDAY
NIGHT BASED ON AFOREMENTIONED UNCERTAINTY WITH UPPER TROUGH. EVEN
GOING WITH A FORECAST MORE SIMILAR TO THE GFS...THERE LOOKS TO BE
STRONG CAA BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY AND TEMPS
LOOK TO BE 10-15 DEGREES BELOW NORMAL. HIGHS IN THE UPPER 40S TO
LOW 50S ACROSS MUCH OF NORTH GA WOULD NOT BE OUT OF THE QUESTION
FOR WEDNESDAY AND THURSDAY...AND LOWS WEDNESDAY NIGHT COULD FLIRT
WITH THE COOLEST OF THE SEASON. WILL GO WITH UPPER 20S TO LOW 30S
FOR MOST OF THE AREA...THOUGH OF COURSE WILL HAVE TO MONITOR MODEL
TRENDS CLOSELY FOR ANY CHANGES AS THE ROBUST ECMWF SOLUTION BRINGS
WIDESPREAD LOW TO MID 20S ACROSS THE AREA.

BAKER

FIRE WEATHER...
/ISSUED AT 328 AM EST FRI NOV 8 2013/
DRY HIGH PRESSURE WILL MOVE ACROSS THE REGION TODAY... ALLOWING A
FEW AREAS TO BRIEFLY EXPERIENCE CRITICALLY LOW RH VALUES DURING THE
AFTERNOON. HOWEVER... FIRE DANGER CONDITIONS ARE NOT ANTICIPATED AT
THIS TIME AS THE CRITICALLY LOW RH VALUES SHOULD BE BRIEF... WINDS
WILL BE 10 MPH OR LESS... AND FUELS ARE ABOVE CRITICAL NUMBERS.
DESPITE THE NUMBERS... CAUTION IS ADVISED AS FUELS WILL DRY SOME
TODAY... AND LOWERING RH VALUES SHOULD BE MONITORED CLOSELY DURING
THE AFTERNOON.

39

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL PERSIST THROUGH THIS TAF PERIOD. WINDS ARE
FLIP FLOPPING BETWEEN NW AND NE RIGHT NOW BUT EXPECTING THEM TO
TURN NE THEN EVENTUALLY SE THROUGH SAT MORNING. WINDS SPEEDS
EXPECTED TO STAY 10KTS OR LESS. NO PRECIPITATION OR RESTRICTIONS
TO VSBYS EXPECTED.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  35  63  43 /   0   0   5   5
ATLANTA         61  40  63  46 /   0   0   5   5
BLAIRSVILLE     57  32  61  38 /   0   5   5   5
CARTERSVILLE    60  35  63  41 /   0   0   5   5
COLUMBUS        65  40  67  49 /   0   0   5   5
GAINESVILLE     60  38  62  45 /   0   5   5   5
MACON           65  34  67  44 /   0   0   5   5
ROME            61  33  63  40 /   0   0   5   5
PEACHTREE CITY  61  33  63  40 /   0   0   5   5
VIDALIA         66  38  69  50 /   0   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....TDP
AVIATION...01
Hazardous weather outlook, Nov 8, 3:42 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 AM EST FRI NOV 8 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
342 AM EST FRI NOV 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LOW TEMPERATURES WILL DECREASE BEHIND THE PREVIOUS COLD FRONT
ALLOWING FOR ISOLATED AREAS OF PATCHY FROST ACROSS NORTH GEORGIA
THIS MORNING AND POSSIBLY AGAIN LATE TONIGHT INTO SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

UNCERTAINTY EXISTS WITH THE POTENTIAL DEVELOPMENT OF A SYSTEM NEAR
MIDWEEK THAT COULD BRING THE COLDEST TEMPS OF THE SEASON TO THE
AREA. PLEASE CONTINUE TO MONITOR THE FORECAST FOR ANY CHANGES MADE WITH
FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Murray

When
November 8, 2:00 PM EST to 3:15 PM EST
Where
Murray forecast zone
Property damage
$1,000
Reported by
Park/Forest Service
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

The National Forest Service reported that a human-caused wildfire labeled Hwy 286 burned 3.4 acres and resulted in $1000 in damages.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482485.